Wildfire, Pushmataha
- When
- March 1, 10:00 AM CST to March 5, 9:00 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Unseasonably warm temperatures, strong south to southwest wind gusts, and low humidity combined with dormant, dry fine fuels to promote conditions that supported the rapid spread of wildfire across southeastern Oklahoma during early March. Numerous wildfires occurred across the region during this period, but the largest fires affected Pushmataha County where over 2300 acres were burned,…
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Unseasonably warm temperatures, strong south to southwest wind gusts, and low humidity combined with dormant, dry fine fuels to promote conditions that supported the rapid spread of wildfire across southeastern Oklahoma during early March. Numerous wildfires occurred across the region during this period, but the largest fires affected Pushmataha County where over 2300 acres were burned, Pittsburg County where over 320 acres were burned, and Latimer County where over 300 acres were burned.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 1, 5:08 AM CST, 4 hours 52 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 508 AM CST Tue Mar 1 2022 ...New AVIATION... .SHORT TERM... (Today) Issued at 233 AM CST Tue Mar 1 2022 March will begin on a warm note with high temperatures forecast to be 15 to 20 degrees above normal as high pressure prevails at the surface. && .LONG TERM... (Tonight through Monday) Issued at 233 AM CST Tue Mar 1 2022 The unseasonably warm temperatures will continue into the weekend with high pressure prevailing at the surface and aloft. Fire weather concerns will ramp up Wednesday and continue through Saturday with low level moisture slow to return even as southerly winds increase across the region. The chances of showers and thunderstorms return to the forecast Saturday into Sunday as a cold front eases through the area with the help of a series of mid-level shortwaves moving out of the southern Rockies and across the Plains. There is the potential that a few of the storms could be strong to severe Sunday afternoon and evening across southeast Oklahoma into west-central Arkansas as the airmass becomes increasingly unstable in advance of the slow moving front. Locally heavy rain will also be possible Sunday Afternoon and evening across the same area as precipitable water values jump up to around 1.6 inches. The precipitation is expected to come to an end on Monday as the last mid-level shortwave pulls off to the northeast and the surface boundary exits to the south and east. There may be a wintry mix of precipitation late Sunday night into Monday morning across portions of northeast Oklahoma as colder air moves in behind the cold front. && .AVIATION... (12Z TAFS) Issued at 508 AM CST Tue Mar 1 2022 VFR conditions will prevail the next 24 hours. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 41 78 43 / 0 0 0 0 FSM 73 38 76 42 / 0 0 0 0 MLC 74 38 75 42 / 0 0 0 0 BVO 78 40 80 42 / 0 0 0 0 FYV 71 38 76 40 / 0 0 0 0 BYV 71 43 76 45 / 0 0 0 0 MKO 74 38 75 42 / 0 0 0 0 MIO 73 39 75 42 / 0 0 0 0 F10 75 38 77 42 / 0 0 0 0 HHW 72 37 73 40 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....10 AVIATION...18
Hazardous Weather Outlook National Weather Service Tulsa OK 501 AM CST Tue Mar 1 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 501 AM CST Tue Mar 1 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...This afternoon. DISCUSSION... There will be a limited fire weather danger this afternoon across eastern Oklahoma and western Arkansas with unseasonably warm temperatures and afternoon relative humidity values in the 15 to 25 percent range. Conditions will improve after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...No Hazards. THURSDAY AND FRIDAY...Very High Fire Weather Potential... High Wind Potential. SATURDAY...Thunderstorm Potential... Very High Fire Weather Potential...High Wind Potential. SUNDAY...Thunderstorm Potential... Winter Weather Potential...High Wind Potential. MONDAY...Winter Weather Potential. EXTENDED DISCUSSION... Fire weather danger will be of concern Thursday through Saturday with unseasonably warm temperatures and southerly winds in place. The fire weather danger will likely be greatest Saturday afternoon across portions of northeast Oklahoma as a dry line pushes into the region. The chances of showers and thunderstorms will increase Saturday afternoon and persist through Sunday as a cold front slowly moves across the region. Some of the storms could be strong to severe Sunday afternoon and evening with the greatest potential across southeast Oklahoma and west-central Arkansas. Locally heavy rain will also be possible. There will also be the potential for a wintry mix of precipitation late Sunday night and Monday morning across portions of northeast Oklahoma before the event comes to an end. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
3 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, March 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1016807, 1016808, 1016809.